Approximation by conic splines - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Mathematics in Computer Science Year : 2007

Approximation by conic splines


We show that the complexity of a parabolic or conic spline approximating a sufficiently smooth curve with non-vanishing curvature to within Hausdorff distance $\varepsilon$ is $c_1\varepsilon^{-\frac{1}{4}} + O(1)$, if the spline consists of parabolic arcs, and $c_2\varepsilon^{-\frac{1}{5}} + O(1)$, if it is composed of general conic arcs of varying type. The constants $c_1$ and $c_2$ are expressed in the Euclidean and affine curvature of the curve. We also show that the Hausdorff distance between a curve and an optimal conic arc tangent at its endpoints is increasing with its arc length, provided the affine curvature along the arc is monotone. This property yields a simple bisection algorithm for the computation of an optimal parabolic or conic spline.
Fichier principal
Vignette du fichier
conics.pdf (1.53 Mo) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

inria-00188456 , version 1 (30-06-2011)



Sunayana Ghosh, Sylvain Petitjean, Gert Vegter. Approximation by conic splines. Mathematics in Computer Science, 2007, 1 (1), pp.39-69. ⟨10.1007/s11786-007-0004-8⟩. ⟨inria-00188456⟩
316 View
166 Download



Gmail Facebook Twitter LinkedIn More